MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10933805
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient age and date of birth was requested but not provided.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "tpn was primed and ready to hang, this nurse began to place it into alaris pump when tubing disconnected at site of "pump section" where it connects to blue plastic piece.To be specific, the tubing had not even been pushed into place within the pump when it disconnected on its own.This nurse immediately roller clamped above and below breakage and held on to both pieces to insure sterility was maintained.Resource nurse was called to assist, she brought new sterile tubing and re-spiked bag while this nurse continued to ensure ends of old tubing didn't come in contact with any surfaces during the transfer.No harm was caused to patient." an incomplete date of event of (b)(6) 2019 was provided.
 
Additional Manufacturer Narrative
The customer¿s report of tubing disconnected at pumping segment was confirmed.Visual inspection of the set noted that the silicone segment was completely separated from the upper fitment.Further visual inspection of separated silicone segment end noted no o-ring indentations on the silicone segment.Examination under magnification noted no crush mark to the upper or lower fitment.No other anomalies were noted.Functional testing was deemed unnecessary due to a separation in the silicone tubing.Dimensional analysis of the silicone segment were measured to be within specification.The root cause of the primary set silicone segment separation was due to the set's retainer ring not being assembled onto the set during manufacturing assembly process.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "tpn was primed and ready to hang, this nurse began to place it into alaris pump when tubing disconnected at site of "pump section" where it connects to blue plastic piece.To be specific, the tubing had not even been pushed into place within the pump when it disconnected on its own.This nurse immediately roller clamped above and below breakage and held on to both pieces to insure sterility was maintained.Resource nurse was called to assist, she brought new sterile tubing and re-spiked bag while this nurse continued to ensure ends of old tubing didn't come in contact with any surfaces during the transfer.No harm was caused to patient." an incomplete date of event of (b)(6)-2019 was provided.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8500210
Report Number9616066-2019-01000
Device Sequence Number16848246
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2)CUROS ALCOHOL DISINFECTANT CAPS; NON-BD EXTENSION SET, THERAPY DATE UNK; NON-BD EXTENSION SET, THERAPY DATE UNK